MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a laser lithotripsy procedure, the shaft of the cook® single-use holmium laser fiber was noted to be separated from the red connector upon removal from the packaging.A new laser fiber was opened to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, during a laser lithotripsy procedure, the shaft of the cook® single-use holmium laser fiber was noted to be separated from the red connector upon removal from the packaging.A new laser fiber was opened to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted as well as interview of personnel.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control procedures.One cook® single-use holmium laser fiber was returned for investigation.The fiber was confirmed to be separated from the red connector hub.The end of the fiber that would attach to the connector hub appears damaged which alludes to an event experienced by the fiber that resulted in the separation of the fiber from the hub.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The information provided upon review of the device master record (dmr) and dhr suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿do not bend fiber at sharp angles.¿precautions ¿never subject fiber optics to sharp bends in handling, use, or storage.How supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.The nature of what specifically caused the fiber to separate from the hub was unable to be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17081467
Report Number1820334-2023-00701
Device Sequence Number11309649
Product Code GEX
UDI-Device Identifier00827002235533
UDI-Public(01)00827002235533(17)260317(10)15281948
Combination Product (Y/N)N
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Model NumberG23553
Device Catalogue NumberHLF-S273-H30
Device Lot Number15281948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown